Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 69, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Mar 31, 2012, 4:42 PM CDT for Lawrence County, Limestone County, Alabama. It was in force for 48 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2012, 4:42 PM CDT (21:42 UTC)
- Expired
- Mar 31, 2012, 5:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Lawrence County, AL, Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 95 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 4:45 PM CDT | HAIL 0.88 | Coxey, AL | NICKEL SIZE HAIL WAS REPORTED |
| Mar 31, 4:48 PM CDT | HAIL 1.25 | 2 Nw Athens, AL | QUARTER TO HALF DOLLAR SIZE HAIL REPORTED. |
| Mar 31, 4:50 PM CDT | HAIL 1.75 | Coxey, AL | GOLFBALL SIZE HAIL WAS REPORTED. |
| Mar 31, 4:52 PM CDT | HAIL 1.75 | 2 N Ripley, AL | GOLFBALL SIZE REPORTED. |
| Mar 31, 4:53 PM CDT | HAIL 1.75 | 1 W Coxey, AL | GOLFBALL SIZE HAIL WAS REPORTED. |
| Mar 31, 4:55 PM CDT | HAIL 2 | 3 E Coxey, AL | HAIL FROM QUARTER TO HEN EGG SIZE WAS REPORTED COVERING THE GROUND. |
| Mar 31, 4:57 PM CDT | HAIL 1.75 | 6 W Athens, AL | GOLFBALL SIZE HAIL WAS REPORTED. |
| Mar 31, 5:00 PM CDT | HAIL 0.88 | 1 W Coxey, AL | NICKEL SIZE HAIL WAS REPORTED |
| Mar 31, 5:01 PM CDT | HAIL 0.88 | 2 Wnw Athens, AL | NICKEL SIZED HAIL WAS REPORTED AT NEW CUT ROAD AND HIGHWAY 99 NORTHWEST OF ATHENS. |
| Mar 31, 5:05 PM CDT | HAIL 2.5 | Ripley, AL | TENNIS BALL SIZE HAIL WAS REPORTED. |
| Mar 31, 5:07 PM CDT | HAIL 1.25 | Coxey, AL | HALF DOLLAR SIZE HAIL WAS REPORTED. |
| Mar 31, 5:28 PM CDT | HAIL 1 | 4 S Ripley, AL | QUARTER SIZED HAIL WAS REPORTED AT BROWNS FERRY NUCLEAR POWER PLANT. |
| Mar 31, 5:39 PM CDT | HAIL 1 | 3 E Coxey, AL | QUARTER SIZED HAIL WAS REPORTED AT THE INTERSECTION OF NEW CUT ROAD AND HIGHWAY 72. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 12:47 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
151
WUUS54 KHUN 312142
SVRHUN
ALC079-083-312230-
/O.NEW.KHUN.SV.W.0069.120331T2142Z-120331T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
442 PM CDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
NORTHEASTERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 530 PM CDT
* AT 437 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CARTWRIGHT...MOVING SOUTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ATHENS...
RIPLEY...
TANNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING VERY LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3466 8693 3465 8706 3469 8710 3465 8711
3464 8721 3481 8723 3482 8722 3489 8721
3493 8700
TIME...MOT...LOC 2141Z 350DEG 16KT 3482 8709
$$
SL1 follow-up statement
987
WWUS54 KHUN 312156
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
456 PM CDT SAT MAR 31 2012
ALC079-083-312230-
/O.CON.KHUN.SV.W.0069.000000T0000Z-120331T2230Z/
LAWRENCE AL-LIMESTONE AL-
456 PM CDT SAT MAR 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL LIMESTONE AND NORTHEASTERN LAWRENCE COUNTIES...
AT 451 PM CDT...MULTIPLE TRAINED WEATHER SPOTTERS HAVE REPORTED A
SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RIPLEY...MOVING SOUTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TANNER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING VERY LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3488 8699 3466 8693 3465 8705 3469 8710
3465 8711 3464 8721 3481 8723 3482 8722
3489 8721
TIME...MOT...LOC 2155Z 350DEG 16KT 3476 8708
$$
SLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:21 PM CDT, 21 minutes earlier.
Area forecast discussion, Mar 31, 4:21 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 421 PM CDT SAT MAR 31 2012 .DISCUSSION... A MODERATE NORTHWESTERLY FLOW ALOFT PREVAILS ACROSS THE TENNESSEE VALLEY THIS AFTERNOON...AS THE REGION REMAINS SITUATED BETWEEN A MID-TROPOSPHERIC HIGH -- EXTENDING FROM THE EASTERN PACIFIC NORTHEASTWARD INTO THE SOUTHWESTERN DESERTS -- AND A BROAD LONG WAVE TROUGH ACROSS QUEBEC. A PRONOUNCED MID-LEVEL VORT MAX EMBEDDED IN THIS FLOW REGIME -- CURRENTLY LOCATED BETWEEN THE OHIO RIVER AND THE SOUTHERN GREAT LAKES -- WILL DIG SOUTHEASTWARD TO THE CENTRAL APPALACHIANS BY TONIGHT. ALTHOUGH THE SOUTHERN END OF THIS SHORTWAVE TROUGH WILL WEAKEN AS IT MOVES ACROSS THE TENNESSEE VALLEY...FORCING WILL REMAIN SUFFICIENT FOR WIDELY SCATTERED STRONG/SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING...WITH ACTIVITY DEVELOPING ACROSS MIDDLE TENNESSEE SPREADING SOUTHEASTWARD IN NORTHWESTERLY STEERING FLOW OF 20-30 KNOTS. WILL CARRY A SLIGHT CHANCE OF SHOWERS AND STORMS BETWEEN 01/00-02Z TO INDICATE ACTIVITY DISSIPATING EARLY THIS EVENING...ALTHOUGH MOST SHORT TERM MODELS SUGGEST THE PASSAGE OF ANOTHER WEAK MID-LEVEL WAVE WHICH MAY AID IN THE REGENERATION OF SOME SHOWERS ACROSS THE SOUTHWESTERN HALF OF THE FORECAST AREA LATER TONIGHT. FOG WILL BE A CONCERN ONCE AGAIN...WITH BOTH COVERAGE AND DENSITY HIGHLY DEPENDENT ON THE AMOUNT OF RAINFALL RECEIVED TODAY. MODELS ARE IN GENERAL AGREEMENT THAT MID-LEVEL SUBSIDENCE WILL INCREASE SUBSTANTIALLY ACROSS NORTHERN ALABAMA/SOUTHERN MIDDLE TENNESSEE TOMORROW...AS A HIGH-AMPLITUDE RIDGE BUILDING ACROSS THE CENTRAL PLAINS BEGINS TO SHIFT EASTWARD IN ADVANCE OF A STRONG MID/UPPER-LEVEL TROUGH CURRENTLY MOVING ONSHORE ALONG THE PACIFIC COAST AND FORECAST TO GRADUALLY MOVE EASTWARD...BECOMING CENTERED ACROSS THE GREAT BASIN BY LATE SUNDAY. THIS WILL FURTHER LIMIT THE THREAT FOR AFTERNOON SHOWER/THUNDERSTORM DEVELOPMENT ON SUNDAY AND MONDAY...ALTHOUGH STRONG DIURNAL HEATING MAY FORCE THE DEVELOPMENT OF WIDELY SCATTERED CONVECTION BOTH AFTERNOONS. A LIGHTER AND MORE WESTERLY STEERING FLOW OF 15-20 KNOTS TOMORROW MAY ALSO ALLOW SOME STORMS TO SPREAD INTO THE WESTERN FORECAST ZONES FROM NORTHERN MISSISSIPPI. ONCE AGAIN...STEEP LOW TO MID-LEVEL LAPSE RATES AND MODERATE VALUES OF CAPE NOTED ON POINT FORECAST SOUNDINGS MAY LEAD TO THE DEVELOPMENT OF A FEW STRONG TO SEVERE CELLS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN IMPACTS. OUTSIDE OF ANY CONVECTION... HIGH TEMPERATURES TOMORROW WILL BE VERY WARM...PERHAPS BREACHING RECORD LEVELS IN THE MID/UPPER 80S ACROSS NORTHWEST AND NORTH CENTRAL ZONES. FROM SUNDAY NIGHT INTO MONDAY NIGHT...THE THE MID-LEVEL RIDGE AXIS WILL MAINTAIN ITS POSITION FROM THE SOUTHEASTERN U.S. NORTHWESTWARD INTO THE UPPER MISSISSIPPI VALLEY...AND WILL INTENSIFY AS THE SOUTHERN PORTION OF THE WESTERN CONUS TROUGH CUTS OFF INTO AN UPPER LOW WHICH SHOULD TRACK EASTWARD ACROSS NEW MEXICO ON MONDAY. ASIDE FROM ISOLATED STORMS ON MONDAY AFTERNOON...THIS WILL MAINTAIN DRY AND UNSEASONABLY WARM/HUMID CONDITIONS...WITH NEAR RECORD HIGH TEMPERATURES EXPECTED ONCE AGAIN ON MONDAY. SOME LOCATIONS... ESPECIALLY ACROSS NORTHWEST ALABAMA...MAY REACH OR SLIGHTLY EXCEED 90 DEGREES ON BOTH SUNDAY/MONDAY AFTERNOONS. IT APPEARS THAT THE MID- LEVEL RIDGE WILL BEGIN TO WEAKEN BY MONDAY NIGHT...AS A LEAD IMPULSE EJECTS NORTHEASTWARD FROM EAST TEXAS IN ADVANCE OF THE UPPER LOW SHIFTING EASTWARD ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA. AS THIS LEAD IMPULSE LIFTS NORTHEASTWARD THROUGH THE REGION DURING THE DAY ON TUESDAY...ENVIRONMENTAL CONDITIONS WILL BECOME SLIGHTLY MORE FAVORABLE FOR THE DEVELOPMENT OF AFTERNOON CONVECTION ONCE AGAIN. MEDIUM RANGE SOLUTIONS FROM THE ECMWF/GFS/GEM HAVE RECENTLY COME INTO BETTER AGREEMENT REGARDING THE STRENGTH AND MOVEMENT OF THE CENTRAL PLAINS UPPER LOW TOWARD THE SECOND HALF OF NEXT WEEK...WITH THIS FEATURE EXPECTED TO BEGIN ACCELERATING EAST-SOUTHEASTWARD ON WEDNESDAY NIGHT/THURSDAY...AS MID-LEVEL RIDGING STRENGTHENS FROM THE SOUTHERN ROCKIES TO THE NORTHERN PLAINS DOWNSTREAM FROM ANOTHER LONG WAVE TROUGH MOVING ONTO THE PACIFIC COAST. ALTHOUGH THE GFS IS FURTHER TO THE NORTH WITH THE TRACK OF THIS FEATURE THAN THE ECMWF... BOTH MODELS SUGGEST THAT THE LOW WILL DIG SOUTHEASTWARD NEAR OR DIRECTLY ACROSS THE AREA ON THURSDAY/THURSDAY NIGHT. HIGHER PROBABILITIES FOR SHOWERS/STORMS WILL EXIST AS THIS FEATURE -- AND A WEAK ACCOMPANYING SURFACE LOW AND COLD FRONT -- APPROACH THE REGION ON WEDNESDAY/WEDNESDAY NIGHT/THURSDAY. AT THIS TIME...THERE APPEARS TO BE LITTLE THREAT FOR SIGNIFICANT/ORGANIZED CONVECTION AS LOWER TROPOSPHERIC WINDS WILL REMAIN ON THE WEAK SIDE...GENERALLY LESS THAN 30 KNOTS. HOWEVER...MID-LEVEL FLOW AND THE THREAT FOR SOME STRONG TO SEVERE STORMS MAY INCREASE ON THURSDAY AS THE UPPER LOW APPROACHES FROM THE WEST-NORTHWEST. A COLD FRONT WILL PUSH THROUGH THE REGION SOMETIME THURSDAY NIGHT/FRIDAY MORNING...ENDING PRECIPITATION CHANCES AND USHERING A SLIGHTLY COOLER/DRIER AIR MASS INTO THE SOUTHEASTERN U.S. 70/DD && .AVIATION... /ISSUED 106 PM CDT SAT MAR 31 2012/ FOR 18Z TAFS... VFR CONDITIONS ARE LARGELY EXPECTED THROUGH THE EVENING...HOWEVER ANY SHOWER OR THUNDERSTORM THAT DEVELOPS OVER THE TERMINAL WILL BE CAPABLE OF QUICKLY REDUCING CIGS/VIS. FOG IS AGAIN EXPECTED TONIGHT...AND ITS MAGNITUDE WILL LARGELY BE DEPENDENT ON RAINFALL THIS AFTERNOON. VFR CONDITIONS ARE THEN EXPECTED AGAIN SUNDAY MORNING. JLL && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 57 88 61 89 62 / 20 20 10 20 20 SHOALS 57 89 60 90 60 / 20 20 10 20 20 VINEMONT 58 85 61 85 62 / 20 20 10 20 20 FAYETTEVILLE 52 85 60 86 57 / 20 20 10 20 20 ALBERTVILLE 53 84 57 85 58 / 20 20 10 20 20 FORT PAYNE 52 85 56 85 54 / 20 20 10 20 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 31, 12:57 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1257 PM CDT SAT MAR 31 2012 ALZ001>010-016-TNZ076-096-097-011000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1257 PM CDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL DRIFT SOUTH TOWARD THE TENNESSEE VALLEY THIS AFTERNOON...TRIGGERING SCATTERED THUNDERSTORMS ACROSS MUCH OF THE AREA. SOME OF THESE STORMS WILL BE SEVERE...CAPABLE OF LARGE HAIL AND DAMAGING WINDS. THE GREATEST SEVERE WEATHER THREAT WILL BE ACROSS SOUTHERN MIDDLE TENNESSEE AND EXTREME NORTHWEST ALABAMA BETWEEN 1 PM AND 4 PM...AND ACROSS THE REMAINDER OF NORTHERN ALABAMA BETWEEN 3 PM AND 7 PM. THUNDERSTORMS WILL RAPIDLY DIMINISH IN COVERAGE AND STRENGTH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. SEVERAL SYSTEMS MOVING ACROSS THE SOUTHEAST WILL INCREASE THUNDERSTORM CHANCES AGAIN EARLY NEXT WEEK WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE ON TUESDAY. LARGE HAIL AND GUSTY WINDS WILL BE THE MAIN THREATS ASSOCIATED WITH THE STRONGER STORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED THIS AFTERNOON AND EVENING. REPORTS OF HAIL AND WINDS WILL BE GREATLY APPRECIATED. CCC/JLL
In the hours before
Special weather statement, Mar 31, 2:04 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
204 PM CDT SAT MAR 31 2012
TNZ076-096-097-311930-
FRANKLIN-LINCOLN-MOORE-
204 PM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 230 PM CDT...
AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BROKEN LINE OF SEVERE THUNDERSTORMS IN MAURY...MARSHALL...AND
BEDFORD COUNTIES IN TENNESSEE. THESE STORMS ARE TRACKING SOUTHEAST
AT 20 MPH.
THESE STORMS ARE PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS.
PEOPLE IN LINCOLN...MOORE AND NORTHWESTERN FRANKLIN COUNTIES...
INCLUDING THE CITIES OF PETERSBURG...CHESTNUT RIDGE...MCBURG...
BOONSHILL...BELLEVILLE...HOWELL...DELLROSE...BOONEVILLE...MIMOSA AND
HARMS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3535 8624 3534 8620 3537 8615 3534 8602
3499 8674 3505 8684 3526 8683 3526 8675
3531 8668 3533 8661 3537 8659 3536 8649
3533 8645 3533 8642 3535 8641 3542 8626
TIME...MOT...LOC 1901Z 313DEG 19KT 3555 8619 3521 8690Special weather statement, Mar 31, 3:28 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
328 PM CDT SAT MAR 31 2012
ALZ001-002-312115-
COLBERT-LAUDERDALE-
328 PM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 415 PM CDT...
AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PICKWICK DAM...OR 10 MILES SOUTH OF
SAVANNAH...MOVING SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WATERLOO...RIVERTON.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3501 8820 3501 8796 3487 8781 3478 8811
3480 8812 3489 8811 3491 8815 3499 8821
3501 8821
TIME...MOT...LOC 2028Z 329DEG 14KT 3507 8820Local storm report, Mar 31, 3:32 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
332 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 ENE CHESTNUT RIDGE 35.35N 86.50W
03/31/2012 E1.00 INCH MOORE TN LAW ENFORCEMENT
QUARTER SIZE HAIL WAS REPORTED IN THE EASTERN PORTION OF
THE CHESTNUT RIDGE COMMUNITY.
&&
KWEBERSpecial weather statement, Mar 31, 4:19 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
419 PM CDT SAT MAR 31 2012
ALZ009-312145-
JACKSON-
419 PM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 445 PM
CDT...
AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LARKINSVILLE...OR 7 MILES NORTHWEST OF
SCOTTSBORO...MOVING SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
PEOPLE IN CENTRAL JACKSON COUNTY...INCLUDING THE CITIES OF
LARKINSVILLE AND SCOTTSBORO...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3451 8610 3453 8611 3453 8612 3453 8613
3456 8615 3460 8615 3460 8618 3477 8628
3486 8609 3462 8588
TIME...MOT...LOC 2120Z 329DEG 11KT 3474 8613
JLLLocal storm report, Mar 31, 4:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
432 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL KELSO 35.13N 86.47W
03/31/2012 E1.00 INCH LINCOLN TN PUBLIC
QUARTER SIZE HAIL WAS REPORTED.
0415 PM HAIL LESTER 34.99N 87.15W
03/31/2012 E1.00 INCH LIMESTONE AL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED.
0423 PM HAIL SW MT ROZELL 34.93N 87.14W
03/31/2012 E1.75 INCH LIMESTONE AL TRAINED SPOTTER
GOLFBALL SIZE HAIL WAS REPORTED ON HIGHWAY 99 JUST SOUTH
OF LESTER.
&&
KWEBERSpecial weather statement, Mar 31, 4:42 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
442 PM CDT SAT MAR 31 2012
ALZ008-312215-
MARSHALL-
442 PM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 515 PM
CDT...
AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GUNTERSVILLE...MOVING SOUTHEAST AT 10 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
PEOPLE IN CENTRAL MARSHALL COUNTY...INCLUDING THE CITIES OF
GUNTERSVILLE...MOUNTAIN VIEW...RABBIT TOWN...ALBERTVILLE AND
HUSTLEVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3418 8632 3445 8644 3452 8624 3431 8610
3425 8611
TIME...MOT...LOC 2142Z 337DEG 10KT 3440 8629
JLLThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:42 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 48 min |
| Mar 31, 4:00 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Limestone | 45 min |
| Mar 31, 4:19 PM CDT | Special Weather Statement | HUN | Jackson | 26 min |
| Mar 31, 4:42 PM CDT | Special Weather Statement | HUN | Marshall | 33 min |
| Mar 31, 4:44 PM CDT | Special Weather Statement | HUN | DeKalb | 31 min |
| Mar 31, 4:48 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 27 min |
| Mar 31, 4:49 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 41 min |
| Mar 31, 4:52 PM CDT | Special Weather Statement | HUN | Cullman | 38 min |
| Mar 31, 4:53 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Limestone | 30 min |
| Mar 31, 5:05 PM CDT | Special Weather Statement | HUN | Madison | 40 min |
| Mar 31, 5:11 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 49 min |
| Mar 31, 5:13 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Morgan | 47 min |
| Mar 31, 5:21 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 39 min |
| Mar 31, 5:27 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 42 min |
| Mar 31, 5:31 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence | 44 min |
| Mar 31, 5:34 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 41 min |
| Mar 31, 5:36 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 24 min |
| Mar 31, 5:46 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 44 min |
| Mar 31, 5:55 PM CDT | Flash Flood Warning | HUN | Lauderdale, Lawrence, Limestone, Morgan | 3 hr |
| Mar 31, 5:59 PM CDT | Flash Flood Warning | HUN | Lauderdale | 3 hr |
| Mar 31, 6:01 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 44 min |
| Mar 31, 6:07 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Morgan | 38 min |
| Mar 31, 6:11 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 49 min |
| Mar 31, 6:14 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 31 min |
| Mar 31, 6:29 PM CDT | Flash Flood Warning | HUN | Cullman, Lawrence, Morgan | 3 hr |
| Mar 31, 6:31 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 44 min |
| Mar 31, 6:40 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 50 min |
| Mar 31, 6:42 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 48 min |
| Mar 31, 6:54 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.